Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 22, 2016, 7:13 PM CDT for Daviess County, McLean County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 22, 2016, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 95 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:50 PM CDT | FLASH FLOOD | Utica, KY | VIA SOCIAL MEDIA. HIGH WATER ACROSS E HARMONS FERRY ROAD IN UTICA, COVERED A FAIRLY EXTENSIVE AREA, SEEN VIA PHOTOGRAPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WGUS53 KPAH 230013
FFWPAH
KYC059-149-230315-
/O.NEW.KPAH.FF.W.0059.160723T0013Z-160723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...
SOUTH CENTRAL DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 1015 PM CDT
* AT 712 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
MCLEAN AND SOUTH CENTRAL DAVIESS COUNTIES...INCLUDING UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3758 8700 3755 8705 3749 8710 3757 8725
3767 8715 3762 8696
$$2 follow-up statements
669
WGUS73 KPAH 230125
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
825 PM CDT FRI JUL 22 2016
KYC059-149-230315-
/O.CON.KPAH.FF.W.0059.000000T0000Z-160723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-DAVIESS KY-
825 PM CDT FRI JUL 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
EAST CENTRAL MCLEAN AND SOUTH CENTRAL DAVIESS COUNTIES...
AT 823 PM CDT...THUNDERSTORMS HAD COME TO AN END ACROSS THE WARNING
AREA. WATER LEVELS WILL RECEDE. UNTIL THEY HAVE FULL TIME TO DO SO,
THE WARNING WILL CONTINUE A BIT LONGER.
LINGERING FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL MCLEAN AND SOUTH CENTRAL DAVIESS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3758 8700 3755 8705 3749 8710 3757 8725
3767 8715 3762 8696
$$066
WGUS73 KPAH 230239
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT FRI JUL 22 2016
KYC059-149-230249-
/O.CAN.KPAH.FF.W.0059.000000T0000Z-160723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-DAVIESS KY-
939 PM CDT FRI JUL 22 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL MCLEAN AND SOUTH CENTRAL
DAVIESS COUNTIES IS CANCELLED...
FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE
CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3758 8700 3755 8705 3749 8710 3757 8725
3767 8715 3762 8696
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:32 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 22, 6:32 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
632 PM CDT FRI JUL 22 2016
.UPDATE...
Issued at 632 PM CDT Fri Jul 22 2016
Aviation update.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 133 PM CDT Fri Jul 22 2016
Short term convective event from remnant MCS has pushed most
storms south of FA at this writing, including outflow boundaries.
It will take awhile for atmosphere to recharge, since it has been
turned over, and by then, we'll be near the eclipse of the peak
heating, so anticipate only isolated to widely scattered storms
rest of pm. Similarly, with regard to Heat Index, don't anticipate
an extreme recharge, although already on periphery of best
rain/convection we have triple digit heat running, and that's
possible again before end of day.
Weekend looks the same as it has been, as the slowly retrograding
High pressure system aloft builds over the Southwest, and surface
High pressure keeps the heat/humidity in place over us for at
least a couple more days. Daily storm chances will be about the
only relief, with high PW's producing locally heavy rains at
times, along with an isolated wind gust from stronger storms.
Overall, the SPC svr risk remains General for the weekend.
.LONG TERM...(Monday through Friday)
Issued at 133 PM CDT Fri Jul 22 2016
Medium confidence in the extended.
The heat should be ongoing at the start of the extended with some
relief during the week albeit small. Slightly lower temperatures are
expected due to cloud cover and daily convection. The mid or upper
level high across the the southern half of the country will split in
response to a mid and upper level shortwave moving through the great
lakes area early next week. This shortwave will have a surface
reflection as a cold front and will dive into forecast area Monday.
This will be the focus for an increase in thunderstorm activity. In
addition it will increase the chance of strong to severe storms as
well. The front will lift back north of the area as warm front
Tuesday keeping the threat of thunderstorms in the forecast as we
warm sector. After Tuesday we will have at least daily chances for
isolated or scattered storms mainly due to heating and any outflow
boundaries in the area. If this coincides with perturbation in the
flow aloft...stronger storms or even overnight storms will be
possible. As we near the end of the week the models are bringing
in a much stronger short wave with an associated surface front
thus highest pops in day 6/7. Heavy rain will also be a threat
with any storms as PW's running around 1.5". As we have seen this
past week an inch of rain in thirty minutes has been common with
the storms with isolated flash flooding as well as downbursts.
&&
.AVIATION...
Issued at 632 PM CDT Fri Jul 22 2016
VFR sky conditions expected for the most part overnight. Isolated
convection in west KY still being monitored. Some fog will
continue to be forecast with near calm winds.
&&
.PAH Watches/Warnings/Advisories...
IL...Excessive Heat Warning until 8 PM CDT Sunday for ILZ075>078-
080>094.
MO...Excessive Heat Warning until 8 PM CDT Sunday for MOZ076-086-087-
100-107>112-114.
IN...Heat Advisory until 8 PM CDT Sunday for INZ081-082-085>088.
KY...Excessive Heat Warning until 8 PM CDT Sunday for KYZ001>009.
Heat Advisory until 8 PM CDT Sunday for KYZ010>022.
&&Hazardous weather outlook, Jul 22, 4:17 AM CDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CDT FRI JUL 22 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN AFFECT TODAY THROUGH SUNDAY. DAYTIME HEAT INDEX VALUES FROM 105 TO 110 ARE EXPECTED. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE BE POSSIBLE TODAY...THOUGH MANY PLACES WILL REMAIN RAINFREE AND HOT. ISOLATED STRONG THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES OF 105 OR BETTER WILL BE LIKELY ACROSS MOST OF THE OUTLOOK AREA SATURDAY THOUGHT MONDAY...SHIFTING INTO SOUTHERN SECTIONS OF SOUTHEAST MISSOURI AND THE PURCHASE AREA OF WEST KENTUCKY TUESDAY INTO WEDNESDAY. THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS OVER PARTS OF THE OUTLOOK AREA. THE VAST MAJORITY OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS, BUT ISOLATED THUNDERSTORMS MAY REACH OR EXCEED SEVERE LIMITS DURING THE PEAK HEATING OF THE DAY. HEAVY RAIN...CAPABLE OF PRODUCING LOCALIZED FLOODING...FREQUENT LIGHTNING...AND ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 22, 1:31 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG MURRAY 36.61N 88.32W
07/22/2016 CALLOWAY KY CO-OP OBSERVER
TWO TREES DOWN IN MURRAY. ALSO A LIGHTING STRIKE WAS
BELIEVED TO HIT A SUBSTATION KNOCKING OUT POWER FOR THE
ENTIRE CITY FOR ABOUT 15 MINUTES
&&
KELLYHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:03 AM CDT | Dense Fog Advisory | PAH | Crittenden, Henderson, Livingston, Union | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.